Hi, i am a 65 yr old male with degenerative disc disease and have an extensive family history of heart attacks in my family on the male side, father died at 59 and brother at 55. I get practically no relief from 2 30mg Oxycontins daily. My doctor won't prescribe them anymore as he now considers me an addict. I have about 10 days of 5mg oxycodone @ 4 per day. Does anyone think it may be to much for my heart if i have to detox myself, which i will have to do soon. Just can't handle these things anyore. Any advice will be greatly appreciated. Thanks
You may have a slight increase in blood pressure during withdrawal; you may also get dehydrated, leading to an increased risk for blood clots forming in your body-- but I would say that the chance for either is low. Withdrawal certainly FEELS horrible, but it does not cause a huge amount of stress for the body-- nowhere near, for example, the withdrawal from alcohol.
The primary issue is staying away from pain pills, once you have stopped. Most people return to using; hopefully your situation is more that of physical dependence than addiction.
Consider, by the way, asking your doctor for something to help treat the withdrawal. clonidine is not a miracle drug, but it is helpful. It would lower your blood pressure, though, and that would possibly be as dangerous as would an increase in blood pressure.
I have weaned off 2 times and gone back.
I have quit cold turkey 3 times and gone back.
I have high blood pressure and take lots of meds for that.
The best way to get off of this is to quit cold turkey and tell yourself you are going to do it! It's all in your brain. It will take about a week for you to start feeling better but just keep in mind that your body going through detox is just your sensations coming back.
You will feel 100 times better. Are you on anything else to help control the pain from your degenerative disc's? Something that's not a narcotic?
Also when you are going through detox and your body just aches take a hot shower or hot bath. I'm telling you that REALLY works.
My guess is your heart will be fine (but AGAIN) I'm just a software engineer so I'm NOT a doctor!
Good Luck and I mean that and so will everyone else on this list. Use this list everyday, people here are great and VERY supportive. You'll need it!!!
Thanks netstv, I again saw my dr. today and i will be weaning for a month at 20 mg x 2. I really don't think it'll be a problem once i get off because i really hate these things and have since the day i started taking them. I'm thankful that my dr. finally listened to me and that i went armed with a 1" thick stack of information, supporting what i was telling him, from websites like this one. I've gotten alot of info, advice and support from everyone on the web and i'm very greatful. I'll keep u informed of my progress. It'll be tough but i did get clonipine .1mg x 2, Thanks again!!
I saw my doctor today and he doesn't want me to go cold turkey so i will detox 10mg x 2 a day for 3 to 4 weeks and then cut down for another month and then off. I really want this and i think he saw that today, along with all the supporting material and testimonials from the people on the net. I really thank u for you're prompt reply and God bless. I'll post my progress in the general forum so i don't tie this one up. Thank You Again !!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.